Article Text

PDF

Abnormal eye-head coordination in Parkinson's disease patients after administration of levodopa: a possible substrate of levodopa-induced dyskinesia.
  1. M Weinrich,
  2. R Bhatia

    Abstract

    Head oscillations in response to whole body oscillation of Parkinsonian patients before and after administration of levodopa were compared with those of normal subjects. Parkinsonian patients developed large increases in the amplitude of their head movements while fixating a stationary target after administration of levodopa. This increase was proportional to disease severity and was maximal in stage IV patients with levodopa induced dyskinesias. These findings indicate a fundamental yet reversible change in the strategy of eye-head coordination in Parkinsonian patients after administration of levodopa which may be due to release of normally inhibited visuo-vestibular reflexes.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.